Wed | Aug 23, 2017

Dear Doc | Will My wife's hormone cream give me 'man boobs'?

Published:Sunday | August 7, 2016 | 8:00 AM

Q Doc, I am a very worried husband. In the last few months, my wife has been using some kind of 'sex lubricant' that she got on the Internet.

This stuff is quite pleasant (for both of us), but I am wondering if it could affect me? My friends have told me that men can absorb these things during sex, and apparently, that can give men breasts!

Could it happen to me?

A What your friends are talking about is hormone cream which a lot of women use to combat vaginal dryness. It has to be prescribed by a doctor, and I do not think that one can easily obtain it through the Internet.

It is true that the female hormones in this cream can be absorbed into the man's body during sex. Occasionally, the result is that he develops little 'man-boobs'.

But I do not think that your wife is using that type of cream. Sounds like she has just bought a simple lubricant cream. The idea of this is that the woman applies it to the vagina immediately before sex. That makes everything 'glide' better, and reduces the chances of soreness or discomfort.

Simple lubricants do not contain any female hormones, so there is no way that they can cause a man to grow breasts.

To be absolutely sure, ask your wife to let you check the contents of the lubricant on the side of the tube or packet. Also, if you wish, you could Google the name of the product, to ensure that it really is just a lubricant and not a hormone preparation.

 

Will his 'fluid' give me breast cancer?

 

Q Good day to you, doctor. I would like your advice about my breasts. I worry about getting cancer in them.

They have always been very important to my sex life. They are not so sensitive now, but I still like when they are caressed. I know they are not quite as firm as they once were, however, my new boyfriend, who is English, thinks they are great. He spends a good deal of time in caressing and kissing them, which I certainly do appreciate.

But Doc, I am worried about one thing which he does, and I am wondering if it could hurt me. You see, he does not like to discharge inside me, because he's scared of getting me pregnant. So quite often, what he does is to 'pull out' and then orgasm over my breasts.

I have never before met any guy who did this. I am concerned in case it is harmful. To be blunt, is there any danger that it could give me breast cancer?

A This practise which you describe is quite frequently employed in some countries. If you are happy with your new boyfriend doing this, then I can reassure you that it will not hurt you.

On the subject of breast cancer, this is very common in Jamaica, and the risk of it increases as a woman gets older. The exact cause is not known though in a few cases it is caused from a faulty gene. That is why it sometimes runs in families.

But there is not the slightest evidence that any kind of sexual activity causes breast cancer. In particular, there is no chance whatever that your partner's habit of ejaculating on your breasts could possibly cause cancer. It just won't happen!

By the way, all women over the age of 25 should be on the lookout for breast cancer. Once a month, you should careful check both breasts for any abnormality - and in particular, any lumps.

If you ever think you have found anything wrong, please see a doctor immediately.

A good motto is 'Be Breast Aware!' If you find a cancer at an early stage, that could save your life.

 

Difficult to orgasm

 

Q I am a 28-year-old male, and I am concerned about the fact that recently I have found it very difficult to orgasm.

I have sex with my girlfriend several times for the week. And on each occasion, I find that she orgasms quite quickly - and 45 minutes later, I am still trying to climax! But my erection is good.

Doc, could this be anything to do with the fact that six weeks back, my own doctor prescribed some medication for mild depression?

A I would say that you have hit on the answer. There are indeed some antidepressant drugs which do have the side effect of making it very difficult to orgasm.

So I think you should go back and see your doctor and tell him about your 'delayed orgasms.' Ask her if you still need to be on an antidepressant medication.

If she thinks that you do, then request that she puts you on another brand. With luck, that should solve your problem. Good luck.

 

What are Depo-Provera side effects?

 

Q My doctor wants me to go on that Depo-Provera contraceptive injection. But can it have any side effects?

A Well, in the medical practise, everything that works can have side effects, and Depo-Provera is no exception.

Possible unwanted effects include weight gain, headaches, mood swings, tenderness in the breasts, and cramping in the belly. Other effects are listed in the leaflet which the doctor should give you.

But, by far, the most common adverse effects are related to your cycle. About 40 per cent of women who go on the jab will experience menstrual changes. These can include:

• Heavy menses;

• Irregular menses;

• Absent menses.

Also, please bear in mind that a lot of women cannot conceive for quite a while after coming off the jab. Nevertheless, Depo-Provera (and the other brands) are very good methods of contraception, and are around 99 per cent effective in preventing unwanted pregnancy.

Could I get anything from the one-night stand?

Q I regret to tell you that last year I cheated on my wife, Doc. It was just once, and I have had no symptoms at all, except for some low feelings at times.

Do you think I could have caught anything from the girl I went with?

A Well, I certainly do not think that you could have caught 'low feelings!' Maybe these are caused from guilt about having cheated on your spouse?

But if you have had no symptoms in the genitals during the past year, then the odds are that you have 'got away with it'. However, the germ called 'chlamydia' can infect a person and produce no symptoms. So I think you should go to a doctor or clinic and get yourself a chlamydia test.

 

Why am I bleeding between menses?

 

Q At the age of 30, I suddenly started to bleed around halfway between my menses. At first I thought this was something to do with sex, because, at the time, I had a virile and active lover.

But now we have broken up and the bleeding still continues, Doc. Why?

A Well, there are many possible reasons for what is called 'Inter-Menstrual Bleeding' (or IMB). But one very serious one is cancer of the cervix.

So you should see a doctor immediately, for an urgent internal examination and a 'Pap smear' test. Please don't delay.

deardoc@gleanerjm.com